Thunderstorm Wind, Vilas
- When
- August 13, 6:40 PM CST
- Where
- Vilas County, 0.69 mi S of Lac du Flambeau
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.960, -89.880
Thunderstorm winds downed trees at Lac du Flambeau.
A bowing line of storms moved from northwest Wisconsin into north central Wisconsin, in association with forcing from a disturbance in the upper atmosphere. The line of storms produced isolated wind damage in western Vilas County before they weakened.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A bowing line of storms moved from northwest Wisconsin into north central Wisconsin, in association with forcing from a disturbance in the upper atmosphere. The line of storms produced isolated wind damage in western Vilas County before they weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 13, 2:31 PM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT FRI AUG 13 2010 .SHORT TERM...TONIGHT AND SATURDAY. MAIN CONCERNS IN THE SHORT TERM ARE HEAVY RAINFALL LEADING TO POSSIBLE FLOODING...AND SEVERE POTENTIAL. HAVE FLASH FLOOD WATCH GOING FOR MOST OF THE AREA THROUGH THIS EVENING IN CENTRAL WISCONSIN AND THROUGH LATE TONIGHT FOR MOST THE REST OF THE WATCH AREA. DEW POINTS ACROSS THE CWA RANGED FROM THE MIDDLE 60S TO LOWER 70S WITH SOME SOUTHERN WISCONSIN DEW POINTS IN THE MIDDLE 70S. PWAT FROM GRB 12Z SOUNDING WAS 1.50 INCH AND SPC SREF HAD THIS RISING TO 2 PLUS INCHES DURING THE NIGHT AS A SURFACE BOUNDARY LIFTS NORTH AND AN UPPER LEVEL SHORT WAVE PASSES THROUGH THE REGION. SPC MESO ANALYSIS SHOWED 700-500MB LAPSE RATES INCREASING TO MORE THAN 7C IN CENTRAL WISCONSIN. CLOUDS FROM MORNING CONVECTION HAVE HELPED TO KEEP CAPE VALUES LOW AND CIN VALUES HIGH. LOW LEVEL JET WAS ALSO POINTING TOWARD CENTRAL WISCONSIN...AND THERE HAS ALREADY BEEN SOME SEVERE WEATHER IN SOUTHERN WISCONSIN. SO CANNOT RULE OUT SEVERE STORMS TONIGHT...THOUGH HEAVY RAINFALL IS MORE OF A CONCERN. THUNDERSTORM DEVELOPMENT WILL LIKELY PRODUCE SOME LOCALIZED HEAVY RAIN. THIS COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAD RAIN THIS MORNING. AFTER THE SHORT WAVE ENERGY PASSES...STORMS ARE POSSIBLE AHEAD OF A FRONT APPROACHING FROM THE WEST. SO HAVE POPS IN FOR SATURDAY EVEN THOUGH MOS POPS ARE LOW. PLENTY OF WAYS THIS FORECAST COULD BUST...BUT WILL STICK WITH IT FOR NOW. .LONG TERM...SATURDAY NIGHT THRU NEXT THURSDAY. LONGWAVE TROUGH WILL ESSENTIALLY DOMINATE THE WEATHER OVER THE NORTHCENTRAL CONUS AND WESTERN GREAT LAKES REGION THROUGH THE MIDDLE OF NEXT WEEK. BOTTOM LINE IS THAT THIS FLOW REGIME WILL KEEP THE VERY WARM AND HUMID AIRMASS SURPRESSED WELL TO OUR SOUTH WITH DRIER AND MORE SEASONABLE TEMPERATURES EXPECTED. STILL HAVE TO CONTEND WITH SHORT WAVE DISTURBANCE AND SURFACE FRONTAL BOUNDARY TO AFFECT OUR WEATHER SATURDAY NIGHT. SHORT RANGE MODELS GENERALLY IN GOOD AGREEMENT ON SURFACE FRONT TO SWEEP ACROSS THE FORECAST AREA SATURDAY NIGHT...EXITING EASTERN WISCONSIN AROUND 7 AM SUNDAY MORNING. COMBINATION OF FAIRLY POTENT SHORTWAVE DISTURBANCE...FRONTAL BOUNDARY AND RESIDUAL MOISTURE WILL LEAD TO SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS SATURDAY NIGHT. RAISED POPS SATURDAY NIGHT ACROSS THE ENTIRE FORECAST AREA. SUNDAY STILL LOOKS FAIRLY DECENT WITH COOLER AND DRIER AIRMASS ADVECTING INTO THE FORECAST AREA BEHIND THE FRONTAL BOUNDARY. DRYING IN COMBINATION WITH FAIRLY STOUT SUBSIDENCE WILL LEAD TO A GENERALLY BREEZY DAY WITH WESTERLY WINDS. MEDIUM RANGE MODELS CONTINUE TO HINT AT A WEAK UPPER LEVEL DISTRBANCE AND ASSOCIATED FRONTAL BOUNDARY SOMETIME TUESDAY NIGHT INTO WEDNESDAY...HOWEVER THERE IS MUCH UNCERTAINTY ON EXACT TIMING OF THESE FEATURES. LEANED MORE TOWARD ECMWF SOLUTION AND BACKED OFF ON POPS DURING THE DAY ON TUESDAY...FOCUSING MORE ON THE TUESDAY NIGHT INTO WEDNESDAY TIME FRAME. COMPARED TO RECENT WEEKS...SYSTEM EXPECTED TO BE FAIRLY WEAK AND WILL NOT HAVE COPIOUS AMOUNTS OF MOISTURE TO WORK WITH. && .AVIATION...THUNDERSTORMS WILL BE THE MAIN CAUSE FOR CONCERN TONIGHT AND SATURDAY. THE BETTER CHANCE FOR STORMS IS TONIGHT. SOME MVFR...AND ISOLATED IFR...CIGS AND VSBYS CAN BE EXPECTED WITH SHOWERS TONIGHT. THERE COULD ALSO BE SOME MVFR OR IFR CIGS MAY DEVELOP IN FOG OVERNIGHT. STILL NEED TO WATCH OUT FOR THUNDERSTORMS ON SATURDAY...BUT THEY SHOULD BE FEWER AND FARTHER BETWEEN. OTHERWISE EXPECT VFR CIGS AND VSBYS. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ020-021-031- 037>040-045-048>050-074. FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ005-010-018- 019-030-035-036. && MG/ESB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT FRI AUG 13 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 515 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. THE PRIMARY RISKS ARE FLOOD PRODUCING HEAVY RAINS AND DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING. THE STORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL RAINS. THE RISK OF DAMAGING WINDS AND HEAVY RAINS WILL DECREASE FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HUMID CONDITIONS WILL ALSO PERSIST INTO SATURDAY...SO PERSONS WITH RESPIRATORY CONDITIONS OR IN POOR HEALTH MAY NEED TO CURTAIL OUTDOOR ACTIVITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. LMZ521-522-541>543-142215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 515 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS COULD GENERATE STRONG WINDS...DANGEROUS SEAS...AND TORRENTIAL RAINS. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES...AND CREATE A HAZARD FOR BOATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE VERY HUMID AIR WILL STILL BE ACROSS THE AREA...SO FOG AND HAZE AND PERIODS OF GREATLY REDUCED VISIBILITY OVER THE WATER WILL CONTINUE THROUGH SATURDAY. ALWAYS BE SURE TO CHECK THE LATEST FORECAST FOR UPDATED INFORMATION BEFORE HEADING OUT ON THE WATER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT FRI AUG 13 2010 WIZ022-038>040-048>050-132200- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 331 PM CDT FRI AUG 13 2010 ...GUSTY SOUTH WINDS OCCURRING OVER THE FOX VALLEY AND LAKESHORE AREAS... SOUTH WINDS GUSTING TO 40 MPH WILL AFFECT THE FOX VALLEY AND LAKESHORE AREAS UNTIL 430 PM OR 5 PM...THEN WEAKEN CONSIDERABLY LATER IN THE AFTERNOON. DUE TO THE WET GROUND FROM RECENT RAINFALL...THE GUSTY WINDS MAY BE STRONG ENOUGH TO TOPPLE SOME SMALL TREES. BOATERS ON LAKE WINNEBAGO AND LAKE MICHIGAN...AND PERSONS DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER THIS MORNING. KIECKBUSCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 651 PM CDT FRI AUG 13 2010 WIZ005-010-018-140115- LINCOLN-ONEIDA-VILAS- 651 PM CDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING GLIDDEN TO PARK FALLS TO LADYSMITH...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 TO 50 MPH...VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WINCHESTER BY 735 PM CDT... LAC DU FLAMBEAU BY 740 PM CDT... WILLOW RESERVOIR AND BOULDER JUNCTION BY 755 PM CDT... TRIPOLI BY 800 PM CDT... EAGLE RIVER BY 815 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CAMPERS SHOULD SEEK SHELTER WHEN THE STORMS APPROACH. KIECKBUSCH
The Marquette radar (KMQT), 190 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees at Lac du Flambeau.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257782.